MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52546
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, the tip of a cxi support catheter split.Another manufacturer¿s 6-french sheath was used to obtain access in the right common femoral artery, and an ipsilateral, antegrade approach was used to target a chronic, totally occluded lesion in the right shallow femoral artery.The lesion was over twenty centimeters in length and severely calcified.Another manufacturer¿s 0.035-inch wire passed through the lesion.The user then attempted to ¿break through¿ the lesion by advancing the cxi over the wire; however, resistance was encountered, and the catheter stopped approximately half-way through the lesion.Per the reporter, upon encountering resistance, the user repeatedly pushed and pulled the catheter.Upon removal of the device, the user noted that the tip of the catheter had split.The catheter was exchanged for another manufacturer¿s 4-french catheter, and the procedure was completed.The physician reportedly stated that the cxi may have been pushed too far, due to severe calcification within the chronic total occlusion.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure, the tip of a cxi support catheter split.Another manufacturer¿s 6-french sheath was used to obtain access in the right common femoral artery, and an ipsilateral, antegrade approach was used to target a chronic, totally occluded lesion in the right shallow femoral artery.The lesion was over twenty centimeters in length and severely calcified.Another manufacturer¿s 0.035-inch wire passed through the lesion.The user then attempted to ¿break through¿ the lesion by advancing the cxi over the wire; however, resistance was encountered, and the catheter stopped approximately half-way through the lesion.Per the reporter, upon encountering resistance, the user repeatedly pushed and pulled the catheter.Upon removal of the device, the user noted that the tip of the catheter had split.The catheter was exchanged for another manufacturer¿s 4-french catheter, and the procedure was completed.The physician reportedly stated that the cxi may have been pushed too far, due to severe calcification within the chronic total occlusion.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record records no relevant non-conformances on the final lot.One relevant non-conformance on seven devices was found on the component lots, however all non-conforming product was scrapped prior to release and there are 100% inspections in place to capture this non-conformance.A review of complaint history found one additional complaint for this lot number for the same failure mode as the complaint device.The product ifu cautions, ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although there was one relevant non-conformance found on the component lots, all non-conforming product was scrapped prior to release and there are 100% inspections in place to capture this non-conformance.Adequate inspection activities have been established.At this time, cook has concluded that no other non-conforming product from this lot exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that patient's severely calcified anatomy contributed to the device failure in this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21421943
Report Number1820334-2025-00150
Device Sequence Number18190043
Product Code KRA
UDI-Device Identifier00827002525467
UDI-Public(01)00827002525467(17)260327(10)15295253
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Model NumberG52546
Device Catalogue NumberCXI-4.0-35-90-P-NS-0
Device Lot Number15295253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICO HIRATA SERGEANT 4FR SUPPORT CATHETER.; TERUMO 15CM 6FR SHEATH.; TERUMO RADIFOCUS 0.035 HYDROPHILIC ANGLED WIRE.
Patient SexMale